MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ EXK¿ DNA-3; CLINICAL SAMPLE CONCENTRATOR

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ EXK¿ DNA-3; CLINICAL SAMPLE CONCENTRATOR
Model Number 442821
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd max¿ exk¿ dna-3 the customer observed biological contamination of several kits.This event occurred 2 time(s).There is no indication that false results were reported to health care practitioners.There is no indication of patient impact.The following information was provided by the initial reporter: "customer reports widespread contamination across several kits of 442821 - lot #2025615.", "i can confirm that the new lot (2025615) was positive for enterococcus faecalis in two replicate water blank samples.".
 
Additional Manufacturer Narrative
H6: investigation summary: the complaint investigation for contamination when using bd max exk dna-3 usa kit (ref #442821) from lot 2025615 was performed by the review of manufacturing records, analysis of customer data and verification of complaints history.Review of the manufacturing records of the bd max exk dna-3 usa kit lot indicated that the lot was manufactured according to specifications and met performance requirements.Customer complained about widespread contamination across several kits of bd max exk dna-3 usa kit lot 2025615.According to customer, positive e.Faecalis results were obtained on blank and environmental monitoring samples.Customer provided runs for investigation (runs 1620 and 1627 from instrument ct1313).In run #1627, there is one blank sample positive for e.Faecalis and in run #1620, there are two e.Faecalis positive results (position a5 and position a7).Manual pcr curves adjudication of the three e.Faecalis positive results in the runs provided revealed late and low, but true amplification of the target.Nevertheless, manual curve adjudication has limitations and visual examination of pcr curves for low signal is a conservative assessment of the data.The bd max exk dna-3 is an open system reagents kit intended to extract dna from swab specimens in universal transport media (utm) or neat urine specimens.The bd max exk dna-3 has not been validated for use with any specific test method, and as such, it is not possible for bd to test for all possible presence of target that could potentially impact assays developed by customers.Customers need to validate and use appropriate controls, in accordance with country, federal, provincial, state, local and/or accrediting organization guidelines, regulations and standards.The investigation conducted by bd identified the root-cause of these positive e.Faecalis results as contaminated lots of enzymes used in the manufacturing of the extraction tubes.The investigation also allowed to detect contamination of m.Morganii target.The enzyme supplier was informed of this contamination and an investigation is ongoing by the supplier.There is no indication of an increase in complaints for contamination on bd max exk dna-3 usa kit lot 2025615.The root cause was identified as a raw material contamination, investigation is still ongoing to determine the exact cause at the supplier.Bd confirms the complaint based on the investigation that was performed.
 
Event or Problem Description

Brand Name
BD MAX¿ EXK¿ DNA-3
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14350237
Report Number3007420875-2022-00023
Device Sequence Number4819207
Product Code JJH
UDI-Device Identifier00382904428211
UDI-Public00382904428211
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/05/2023
Device Model Number442821
Device Catalogue Number442821
Device Lot Number2025615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown